Serotonin syndrome in an orthopaedic patient secondary to linezolid therapy for MRSA infection.

Hdl Handle:
http://hdl.handle.net/10147/206323
Title:
Serotonin syndrome in an orthopaedic patient secondary to linezolid therapy for MRSA infection.
Authors:
McClean, M; Walsh, J C; Condon, F
Affiliation:
Mid-Western Regional Hospital, Dooradoyle, Limerick, Ireland., mcclean_mark@hotmail.com
Citation:
Ir J Med Sci. 2011 Mar;180(1):285-6. Epub 2010 Oct 1.
Journal:
Irish journal of medical science
Issue Date:
31-Jan-2012
URI:
http://hdl.handle.net/10147/206323
DOI:
10.1007/s11845-010-0597-9
PubMed ID:
20886306
Abstract:
A 67-year-old patient was admitted for incision and drainage of a recurrent methicillin-resistant Staphylococcus aureus (MRSA) hip abscess. Linezolid therapy was initiated postoperatively. Within 48 h the patient developed confusion, agitation, hypertension and acute renal failure. Citalopram was stopped and resolution of symptoms occurred within 48 h of discontinuing the offending agent. The symptoms observed in our patient were consistent with the Sternbach criteria for serotonin syndrome.
Language:
eng
MeSH:
Abscess/*microbiology; Acetamides/*adverse effects/therapeutic use; Aged; Anti-Infective Agents/*adverse effects/therapeutic use; Hip Joint/*microbiology; Humans; Male; *Methicillin-Resistant Staphylococcus aureus/drug effects; Oxazolidinones/*adverse effects/therapeutic use; Prosthesis-Related Infections/*drug therapy/microbiology; Recurrence; Serotonin Syndrome/*chemically induced; Staphylococcal Infections/*drug therapy
ISSN:
1863-4362 (Electronic); 0021-1265 (Linking)

Full metadata record

DC FieldValue Language
dc.contributor.authorMcClean, Men_GB
dc.contributor.authorWalsh, J Cen_GB
dc.contributor.authorCondon, Fen_GB
dc.date.accessioned2012-01-31T16:46:43Z-
dc.date.available2012-01-31T16:46:43Z-
dc.date.issued2012-01-31T16:46:43Z-
dc.identifier.citationIr J Med Sci. 2011 Mar;180(1):285-6. Epub 2010 Oct 1.en_GB
dc.identifier.issn1863-4362 (Electronic)en_GB
dc.identifier.issn0021-1265 (Linking)en_GB
dc.identifier.pmid20886306en_GB
dc.identifier.doi10.1007/s11845-010-0597-9en_GB
dc.identifier.urihttp://hdl.handle.net/10147/206323-
dc.description.abstractA 67-year-old patient was admitted for incision and drainage of a recurrent methicillin-resistant Staphylococcus aureus (MRSA) hip abscess. Linezolid therapy was initiated postoperatively. Within 48 h the patient developed confusion, agitation, hypertension and acute renal failure. Citalopram was stopped and resolution of symptoms occurred within 48 h of discontinuing the offending agent. The symptoms observed in our patient were consistent with the Sternbach criteria for serotonin syndrome.en_GB
dc.language.isoengen_GB
dc.subject.meshAbscess/*microbiologyen_GB
dc.subject.meshAcetamides/*adverse effects/therapeutic useen_GB
dc.subject.meshAgeden_GB
dc.subject.meshAnti-Infective Agents/*adverse effects/therapeutic useen_GB
dc.subject.meshHip Joint/*microbiologyen_GB
dc.subject.meshHumansen_GB
dc.subject.meshMaleen_GB
dc.subject.mesh*Methicillin-Resistant Staphylococcus aureus/drug effectsen_GB
dc.subject.meshOxazolidinones/*adverse effects/therapeutic useen_GB
dc.subject.meshProsthesis-Related Infections/*drug therapy/microbiologyen_GB
dc.subject.meshRecurrenceen_GB
dc.subject.meshSerotonin Syndrome/*chemically induceden_GB
dc.subject.meshStaphylococcal Infections/*drug therapyen_GB
dc.titleSerotonin syndrome in an orthopaedic patient secondary to linezolid therapy for MRSA infection.en_GB
dc.contributor.departmentMid-Western Regional Hospital, Dooradoyle, Limerick, Ireland., mcclean_mark@hotmail.comen_GB
dc.identifier.journalIrish journal of medical scienceen_GB
dc.description.provinceMunster-
All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.